minocycline users

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 4/25/2009 4:50 PM (GMT -6)   
I just increased from 100 to 200 mg of minocycline... I feel "off"... I guess I'm kinda dizzy.. lightheaded.. can you herx after an increase on the 2nd day .. so fast?

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 4/25/2009 7:43 PM (GMT -6)   
I definitely feel faint.. In fact at dinner, I almost fainted.. It is really scary.. I think I'm going to go back down to the 100 mg dose.. I can't believe after an increase in meds, the herxing took place immediately?

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 4/25/2009 8:16 PM (GMT -6)   

Hi hezzer926.  Minocycline can cause dizziness as a side effect.  It usually goes away after severals days.

I believe it is possible to herx after increasing or adding a med.


veromia333
Veteran Member


Date Joined Mar 2009
Total Posts : 674
   Posted 4/26/2009 8:28 PM (GMT -6)   
i just finished my 200 mino and 12 hours after stopping i feel so much better. mino def causes herx. im so glad to be done for now. i was tired fatigued nausiated unbalenced and depressed. i hate this.

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 4/27/2009 6:55 AM (GMT -6)   
I am going back to 100 mg as per request of my NP at my llmd's office... I read online that it sometimes takes people a month to build up to that dose as mino is strong in the blood brain barrier area... The only good thing was I actually got a good nights sleep at a reasonable hour.. first time in months!

phsinvent
Veteran Member


Date Joined Aug 2006
Total Posts : 1155
   Posted 4/27/2009 10:36 AM (GMT -6)   
Minocycline was one med that I definitely felt a side-effect on. I've taken many meds with no side effects but i did feel the dizzy side effect while i was on minocycline. I stopped it due to that side effect. And i'm not sure if dizzy explains it, it is hard to describe.
 
I doubt it is a herx though. i had it the entire time on minocycline.

veromia333
Veteran Member


Date Joined Mar 2009
Total Posts : 674
   Posted 4/27/2009 5:51 PM (GMT -6)   
mino causes vestibular side effects which means the balance center of your nervous system

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 4/28/2009 10:20 AM (GMT -6)   
I think I may take a few days off of it and see how I feel.. the dizziness and nausea is awful and even after a few days of decreasing the dosage, I still have it... It's hard to function when you have this "off" feeling...

I just wish I knew for sure what was a side effect and what was a herx..

phsinvent
Veteran Member


Date Joined Aug 2006
Total Posts : 1155
   Posted 4/28/2009 10:42 AM (GMT -6)   
Side effect most likely

All-Seeing Eye
Regular Member


Date Joined Oct 2010
Total Posts : 201
   Posted 12/26/2010 11:37 AM (GMT -6)   
i just started mino two days ago. 100 mg 3x a day for a month to hopefully eradicate any ehrlichia infection as well as help with my lyme. the herx has been surprisingly mild for how strong i thought this med was. im also taking cholestyramine once a day. i think that helps but i had to cut back from 4x/day as it made my hemerrhoid burn really badly. i got that vice-locked brain feeling...so know its a good herx. hopefully after this i'll be on my homestretch of lyme treatment! hooray!!

jennie48
Regular Member


Date Joined Sep 2008
Total Posts : 293
   Posted 12/26/2010 8:42 PM (GMT -6)   
i was on mino for 2 nonths it the whole time i was on it i was dizzy ( my vertigo was all messed up) i was tired all the time and nauses as well. The dr had to take me off of it. I couldnt function well at work with it, but other than the side affects it did help me with my nuro lyme and cleared up my hight emotional state that i was in. so i guess it did some good for me. But couldnt deal with the weirdness in my head anymore.



meds-zithromax 500mg one a day/ 1 month // Plaquenil 200mg twice a day/ 1 month






ADHD/anxiety/depression// celexa 20mg

All-Seeing Eye
Regular Member


Date Joined Oct 2010
Total Posts : 201
   Posted 12/28/2010 12:16 PM (GMT -6)   
thanks for the input. i am feeling kind of weird too. the problem is i take vicoprofen a couple times a week for when the herx's get really bad and i believe i feel kind of funny when they wear off. almost like my body is starting to get dependent on them. either way, life feels really surreal right now whether it be hydrocodone withdrawal or depersonalization from minocycline. ugh, can't wait for new year's though! going to have to celebrate right to take my mind off all of this for a night!

have a happy new year everyone!

Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35849
   Posted 12/29/2010 10:26 PM (GMT -6)   
Dcraver~
You really need to start detoxing more. It sounds like the ammonia is starting to build up in you. Ammonia is from the die-off.

Also, be prepared for the worst hang over!! I didn't have much trouble with drinking alcohol (hard liquor or beer) until just recently, but one of the symptoms of tick-borne infections is that a person can get exaggerated hang over symptoms. It's a shocker if you are not prepared for one!

Although, best of luck on enjoying one evening away from everything!!!
Co-Moderator, Lyme Disease ;)
"Absence of proof is not proof of absence" - Dr. Edwin Masters, great LLMD & researcher -RIP

Treating with Acupuncture, Traditional & Modern Chinese Herbs & Western Herbs.

All-Seeing Eye
Regular Member


Date Joined Oct 2010
Total Posts : 201
   Posted 12/30/2010 12:13 PM (GMT -6)   
yes, i finally got cholestyramine prescribed for the die off but of course as soon as i start it i get a hemerhoid flare up!!! soooo painful, gotta lay off on it until they can heal.

bucci
Veteran Member


Date Joined May 2006
Total Posts : 1477
   Posted 12/30/2010 8:22 PM (GMT -6)   
hey what us cholestyramine for anyway and why are you taking the mino? is it for lyme or bartonella or other coinfection??
If you got amonia build up.. i do coffee enema and it keeps me from totally loosing it. i get my brain back and less anger.
after over 20 yrs of doctors . DEC. 2009 tested positive for lyme, bartonella, ehrichiosis, HHPV6, chlamadyal pneumonia .
parasites :strongylides, diaoebia fragialis, hook worm.

Hep C ....fibro, rhumatoidal,depression,

Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35849
   Posted 12/30/2010 9:32 PM (GMT -6)   
Hey dcraver,
Your doc told you the cholestyramine was to help with the die off? Did he explain that at all?
Co-Moderator, Lyme Disease ;)

"Absence of proof is not proof of absence" - Dr. Edwin Masters, great LLMD & researcher -RIP

Treating with Acupuncture, Traditional & Modern Chinese Herbs & Western Herbs.

I break my posts up so that I can read them easier. I have neuro LD & the print actually dances around if the paragraphs are very long. Thank you for understanding.

All-Seeing Eye
Regular Member


Date Joined Oct 2010
Total Posts : 201
   Posted 12/30/2010 10:05 PM (GMT -6)   
he prescribed me the mino for ehrlichia. the cholestyramine is for the neurotoxins and he told me vaguely how it works.

Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35849
   Posted 12/30/2010 11:24 PM (GMT -6)   
Interesting, thank you! I was wondering just how that would work with the cholestyramine, as what it is designed for is to keep the body from re-absorbing bile salts.

I just find these things interesting.
Co-Moderator, Lyme Disease ;)

"Absence of proof is not proof of absence" - Dr. Edwin Masters, great LLMD & researcher -RIP

Treating with Acupuncture, Traditional & Modern Chinese Herbs & Western Herbs.

I break my posts up so that I can read them easier. I have neuro LD & the print actually dances around if the paragraphs are very long. Thank you for understanding.

All-Seeing Eye
Regular Member


Date Joined Oct 2010
Total Posts : 201
   Posted 12/31/2010 11:11 AM (GMT -6)   
it seems to work quite well apart from aggravating my hemerhoid. i can actually FEEL like stuff is being pulled out of my swollen lymph nodes (especially the huge one on the right side of my neck) 20 minutes after I take the chloestyramine. it seems to act like a more powerful version of activated charcoal or bentonite clay.

yes, it keeps the toxins from recirculating throughout your body. there's probably some lyme toxin that can't be gotten rid of very easily by my body (probably many toxins). the cholestyramine physically absorbs these toxins from the bile.

Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35849
   Posted 1/1/2011 6:36 PM (GMT -6)   
Thanks dcraver!
Co-Moderator, Lyme Disease ;)

"Absence of proof is not proof of absence" - Dr. Edwin Masters, great LLMD & researcher -RIP

Treating with Acupuncture, Traditional & Modern Chinese Herbs & Western Herbs.

I break my posts up so that I can read them easier. I have neuro LD & the print actually dances around if the paragraphs are very long. Thank you for understanding.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 25, 2017 5:53 AM (GMT -6)
There are a total of 2,872,916 posts in 315,279 threads.
View Active Threads


Who's Online
This forum has 156779 registered members. Please welcome our newest member, TnCindy69.
338 Guest(s), 12 Registered Member(s) are currently online.  Details
Michelejc, WILSONJON, tickbite666, Bucko, sdfh, Loutucky, BillyBob@388, TnCindy69, MarjieKay, SharonZ, testuser1234, Szabo246


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer